A member asked:
Disclaimer

hi, can u take tums (calcium carbonate) aswell as lansoprozol?

3 doctor answers
Dr. Nayana Trivedi
38 years experience Internal Medicine
Yes.: Tums (calcium carbonate) is calcium. And LAnzoprazole is Acid reducer
Answered on Dec 16, 2015
Dr. Jovita Anyanwu
29 years experience Internal Medicine
Yes: You can. Lansoprozol is a proton pump inhibitor
Answered on Dec 11, 2015
1
1 comment
Dr. Matthew Parker
17 years experience Family Medicine
Agree. You can take them both, as they have different mechanisms of action. However, I am curious why you are needing TWO medicines to help with reflux. Maybe something else going on? Recommend blood labs, and maybe a referral to a gastroenterologist to look at the esophagus and stomach to check for ulcers, gastritis, esophagitis, etc.
Dec 11, 2015
Dr. David Lipkin
51 years experience Internal Medicine
Yes: You can use them together if needed. For occasional heartburn Tums (calcium carbonate) will work much more quickly than lansoprozol. Lansoprozol and other PPI's should be used only when heartburn is persistent and hasn't responded to H2 Blockers. For more information on GERD go to my Checklist "Treating Heartburn"
Answered on Dec 11, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 45-year-old male asked:
Dr. Andrew Seibert
34 years experience Gastroenterology
??: could you repeat the question? The medication you were asking about is not in the question. We'll be happy to try to answer it once you repeat it.
A female asked:
Dr. Louise Andrew
45 years experience Emergency Medicine
Sure: Military studies have shown that most medications are good for years to decades beyond the expiration date, though they may slowly lose efficacy over ... Read More
1
1 thank
A 50-year-old member asked:
Dr. Charles Cattano
38 years experience Gastroenterology
What R U treating?: If for GERD, there are far better choices. If for treatment of osteopenia, there are far better choices here too. Excessive calcium intake may backf ... Read More
A 42-year-old member asked:
Dr. You Sung Sang
30 years experience Gastroenterology
Possibly: Taking in too much Tums (calcium carbonate) can greatly increase your serum calcium levels which can be dangerous. Make sure you discuss with your do ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month